This is the major reaction which may happen.
Sulfonamides (Includes Bactrim) ↔ Hypersensitivity Reactions
Severe Potential Hazard, Moderate plausibility
Applies to: Asthma, HIV Infection, Allergies
The use of sulfonamides is associated with large increases in the risk of Stevens-Johnson syndrome, toxic epidermal necrolysis and other serious dermatologic reactions, although these phenomena are rare as a whole. Hepatitis, pneumonitis, and interstitial nephritis have also occurred in association with sulfonamide hypersensitivity. Therapy with sulfonamides should be administered cautiously in patients with severe allergies, bronchial asthma or AIDS, since these patients may be at increased risk for potentially severe hypersensitivity reactions. Patients should be instructed to promptly report signs and symptoms that may precede the onset of cutaneous manifestations of the Stevens-Johnson syndrome, such as high fever, severe headache, stomatitis, conjunctivitis, rhinitis, urethritis, and balantitis. Sulfonamide therapy should be stopped at once if a rash develops.
- Bactrim Information for Consumers
- Bactrim Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bactrim (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Bacterial Skin Infection - When I started taking bactrim I did not know I was to avoid the sun, and?
Posted 18 Aug 2009 • 1 answer
Posted 4 Feb 2010 • 2 answers
Posted 16 May 2012 • 3 answers
Posted 13 Aug 2014 • 1 answer
Posted 5 Sep 2016 • 2 answers